MAUDE Adverse Event Report: ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 9CM

ARGON MEDICAL DEVICES SUPERCORE BIOPSY INSTRUMENT 18GA X 9CM
Model Number 701118090
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
The supercore needle fell apart during use.The doctor stabbed his hand with the broken device, left hand, little finger.No injury to patient.
 
Additional Manufacturer Narrative
One opened device was returned for evaluation.Visual inspection found that the stylet was separated from the body of the device, with signs of the body having split open proximally.The complaint was confirmed.Argon medical devices has received other complaints that the supercore semi-automatic biopsy instrument is coming apart during or prior to use.Argon has conducted an internal investigation and tracked the affected parts to a narrow time frame resulting from a specific manufacturing event.The plastic housing and plunger can be separated more easily than normal for the lots manufactured during this time frame.Capa 2021-061 has been initiated to document our investigation into the cause of this problem and the corrective action that are being taken to prevent the re-occurrence of this problem.To ensure continued customer satisfaction, argon medical devices has decided to issue a voluntary recall of the affected lots because of the high rate of reports of unintentional disassembly of these devices.
 
Event or Problem Description

Brand Name
SUPERCORE BIOPSY INSTRUMENT 18GA X 9CM
Common Device Name
SUPERCORE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
gedaa hassan
1445 flat creek road
athens, TX 75751
9036759321
MDR Report Key12661472
Report Number0001625425-2021-01103
Device Sequence Number11975020
Product Code KNW
UDI-Device Identifier00886333005895
UDI-Public00886333005895
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model Number701118090
Device Catalogue Number701118090
Device Lot Number11367439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1625425-09/30/2021-001-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown